Alert archive / California / Wind Advisories in 2012

Wind Advisory 22, NWS Hanford, CA

May 16, 2012

NWS Hanford, CA issued this wind advisory at May 16, 2012, 1:52 PM PDT. It took effect at May 17, 2012, 11:00 AM PDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
May 16, 2012, 1:52 PM PDT (20:52 UTC)
In effect from
May 17, 2012, 11:00 AM PDT
Expired
May 18, 2012, 3:00 AM PDT
In force
16 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

006 
WWUS76 KHNX 162052
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
152 PM PDT WED MAY 16 2012


CAZ095-098-099-170500-
/O.NEW.KHNX.WI.Y.0022.120517T1800Z-120518T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
152 PM PDT WED MAY 16 2012

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY FOR AREAS
AROUND AND BELOW MOUNTAIN PASSES...CANYONS AND WIND FAVORED
LOCATIONS OF THE KERN COUNTY MOUNTAINS AND DESERTS...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY
FOR THE KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: SOUTHWEST TO WEST 25 TO 40 MPH WITH GUSTS TO AROUND 55 MPH.

* TIMING: WINDS WILL DEVELOP THURSDAY AFTERNOON AND CONTINUE
  THROUGH THE EVENING HOURS.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST..JAWBONE CANYON...RED ROCK CANYON STATE
  PARK...TEHACHAPI

* IMPACTS: PERSONS LIVING IN THE ABOVE MENTIONED LOCATIONS AS WELL
  AS TRAVELERS ON HIGHWAYS 58...14 AND U.S. 395 SHOULD BE PREPARED
  FOR STRONG AND GUSTY WINDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOLINA

WEATHER.GOV/HANFORD
5 follow-up statements
008 
WWUS76 KHNX 170454
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
954 PM PDT WED MAY 16 2012

CAZ095-098-099-171300-
/O.CON.KHNX.WI.Y.0022.120517T1800Z-120518T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE
954 PM PDT WED MAY 16 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
THURSDAY...

* WINDS: SOUTHWEST TO WEST 25 TO 40 MPH WITH GUSTS TO AROUND 55 
  MPH.

* TIMING: WINDS WILL DEVELOP THURSDAY AFTERNOON AND CONTINUE 
  THROUGH THE EVENING HOURS. 

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... 
  MOJAVE...RIDGECREST..JAWBONE CANYON...RED ROCK CANYON STATE 
  PARK...TEHACHAPI 

* IMPACTS: PERSONS LIVING IN THE ABOVE MENTIONED LOCATIONS AS 
  WELL AS TRAVELERS ON HIGHWAYS 58...14 AND U.S. 395 SHOULD BE 
  PREPARED FOR STRONG AND GUSTY WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
404 
WWUS76 KHNX 171247
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
547 AM PDT THU MAY 17 2012

CAZ095-098-099-172100-
/O.CON.KHNX.WI.Y.0022.120517T1800Z-120518T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
547 AM PDT THU MAY 17 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS.

* WINDS: SOUTHWEST TO WEST 25 TO 40 MPH WITH GUSTS TO AROUND 55 
  MPH.

* TIMING: WINDS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH
  THE EVENING HOURS. 

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
   MOJAVE...RIDGECREST..JAWBONE CANYON...RED ROCK CANYON STATE 
  PARK...TEHACHAPI

* IMPACTS: PERSONS LIVING IN THE ABOVE MENTIONED LOCATIONS AS 
  WELL AS TRAVELERS ON HIGHWAYS 58...14 AND U.S. 395 SHOULD BE 
  PREPARED FOR STRONG AND GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DUDLEY

WEATHER.GOV/HANFORD
499 
WWUS76 KHNX 172046
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
146 PM PDT THU MAY 17 2012

CAZ095-098-099-180500-
/O.EXT.KHNX.WI.Y.0022.000000T0000Z-120518T1000Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
146 PM PDT THU MAY 17 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT FRIDAY FOR THE
KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: SOUTHWEST TO WEST 25 TO 40 MPH WITH GUSTS TO AROUND 55
  MPH...STRONGEST THROUGH AND BELOW WIND FAVORED PASSES AND
  CANYONS.

* TIMING: INCREASING WINDS THIS AFTERNOON WILL CONTINUE THROUGH
  LATE THIS EVENING. WINDS WILL BEGIN TO DIMINISH MOST AREAS
  BEFORE MIDNIGHT...BUT WILL CONTINUE BEYOND MIDNIGHT THROUGH AND
  BELOW PASSES.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST..JAWBONE CANYON...RED ROCK CANYON STATE
  PARK...TEHACHAPI...KERNVILLE.

* IMPACTS: TRAVELERS WILL EXPERIENCE STRONG CROSSWINDS ON HIGHWAYS
  14...58...AND U.S. 395. AREAS OF BLOWING DUST AND SAND WILL BE
  POSSIBLE WITH THE STRONGER GUSTS. RESIDENTS SHOULD SECURE
  LIGHTER OUTDOOR OBJECTS THAT CAN EASILY BE BLOWN AROUND...SUCH
  AS OUTDOOR FURNITURE AND UMBRELLAS...TRASH CANS...AND CHILDRENS
  TOYS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

&&

$$

BINGHAM

WEATHER.GOV/HANFORD
668 
WWUS76 KHNX 180458
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
958 PM PDT THU MAY 17 2012

CAZ095-098-099-181000-
/O.CON.KHNX.WI.Y.0022.000000T0000Z-120518T1000Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE
958 PM PDT THU MAY 17 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WINDS: SOUTHWEST TO WEST 25 TO 40 MPH WITH GUSTS TO AROUND 55 
  MPH...STRONGEST THROUGH AND BELOW WIND FAVORED PASSES AND 
  CANYONS. 

* TIMING: STRONG WINDS WILL CONTINUE THROUGH LATE THIS EVENING.
  WINDS WILL BEGIN TO DIMINISH MOST AREAS BEFORE MIDNIGHT...BUT
  WILL CONTINUE BEYOND MIDNIGHT THROUGH AND BELOW PASSES.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... 
  MOJAVE...RIDGECREST..JAWBONE CANYON...RED ROCK CANYON STATE 
  PARK...TEHACHAPI...KERNVILLE. 

* IMPACTS: TRAVELERS WILL EXPERIENCE STRONG CROSSWINDS ON HIGHWAYS
  14...58...AND U.S. 395. AREAS OF BLOWING DUST AND SAND WILL BE
  POSSIBLE WITH THE STRONGER GUSTS. RESIDENTS SHOULD SECURE
  LIGHTER OUTDOOR OBJECTS THAT CAN EASILY BE BLOWN AROUND...SUCH
  AS OUTDOOR FURNITURE AND UMBRELLAS...TRASH CANS...AND CHILDRENS
  TOYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
291 
WWUS76 KHNX 180944
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
244 AM PDT FRI MAY 18 2012

CAZ095-098-099-181045-
/O.EXP.KHNX.WI.Y.0022.000000T0000Z-120518T1000Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
244 AM PDT FRI MAY 18 2012

...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING FOR
THE KERN COUNTY MOUNTAINS AND DESERTS. 


$$

DUDLEY

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at May 16, 10:05 AM PDT, 3 hours 47 minutes earlier.

Area forecast discussion, May 16, 10:05 AM PDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
1005 AM PDT WED MAY 16 2012

.SYNOPSIS...
A WARMING TREND TODAY AS WEAK HIGH PRESSURE BUILDS OVER THE AREA.
THERE WILL ALSO BE ENOUGH INSTABILITY FOR A SLIGHT CHANCE OF
THUNDERSTORMS OVER THE CREST OF THE SIERRA NEVADA THIS AFTERNOON.
A RETURN TO DRY CONDITIONS AND NEAR NORMAL TEMPERATURES THROUGH THE
WEEKEND AS A LOW PRESSURE AREA CROSSES THE REGION.

&&
...SLIGHT CHANCE OF THUNDERSTORMS ADDED TO THE SIERRA CREST FOR
THIS AFTERNOON AND EVENING...

.DISCUSSION...TEMPS ARE RUNNING A FEW TO SEVERAL DEGREES HIGHER
THROUGHOUT THE CWA THIS MORNING COMPARED TO 24 HRS AGO...SO TODAY
WILL CERTAINLY BE A WARMER DAY IN THE CENTRAL CA INTERIOR WITH
PLENTY OF SUNSHINE. CUMULUS BUILDUPS ALONG THE SIERRA CREST THIS
AFTERNOON COULD DEVELOP INTO ISOLATED THUNDERSTORMS. ALTHOUGH
INSTABILITY PARAMETERS ARE MARGINAL ALONG THE SIERRA CREST FROM
FRESNO COUNTY NORTHWARD...SLIGHT CHC POPS WERE INTRODUCED TO THESE
AREAS FOR THIS AFTERNOON AND EARLY THIS EVENING. OTHERWISE...AN
UPPER LEVEL RIDGE OF HIGH PRESSURE OFF THE COAST OF NORTHERN BAJA
WILL BUILD INTO CENTRAL CA TODAY.

THE RIDGE WILL BE SUPPRESSED BY AN UPPER LEVEL TROUGH TONIGHT AND
THURSDAY AS IT APPROACHES FROM THE NORTHWEST. WHILE THE TROUGH
WILL BE MOISTURE-STARVED...IT WILL INCREASE THE ONSHORE FLOW ACROSS
THE CWA BY MIDDAY THURSDAY AND BRING A REFRESHING INFLUX OF OCEAN
COOLED AIR INTO THE SJ VLY DURING THE AFTERNOON AND EVENING.
ADDITIONALLY...A STRONG 300 MB JET (85+ KTS) ASSOCIATED WITH THIS
TROUGH WILL SUPPORT GUSTY WINDS THROUGH AND BELOW THE KERN COUNTY
MOUNTAIN PASSES AND ALONG THE WEST SIDE OF THE SJ VLY THURSDAY AFTN
AND EVENING. WIND SPEEDS WILL PROBABLY REACH ADVISORY THRESHOLDS
RIGHT BELOW THE KERN COUNTY MOUNTAIN PASSES DURING THIS TIME SO A
WIND ADVISORY WILL BE LAUNCHED FOR THIS AREA WITH THE AFTERNOON
FORECAST PACKAGE. SOME BLOWING DUST IS POSSIBLE ON THE WEST SIDE
OF THE SJ VLY THURSDAY EVENING AND WINDS COULD GUST AS HIGH AS
40 MPH RIGHT BELOW PACHECO PASS AND COTTONWOOD PASS AS THE UPPER
LEVEL TROUGH MOVES INLAND.

TEMPERATURES WILL COOL TO NEAR NORMAL OR PERHAPS SLIGHTLY BELOW
NORMAL BY FRIDAY AS THE UPPER LEVEL TROUGH EXITS INTO THE GREAT
BASIN AND A DRY NORTHWESTERLY FLOW ALOFT PREVAILS OVER CENTRAL CA.
MARINE AIR WILL CONTINUE TO FLOOD INTO THE SJ VLY FRIDAY WHILE
GUSTY BREEZES PERSIST ALONG THE WEST SIDE AND THROUGH AND BELOW
THE MOUNTAIN PASSES OF KERN COUNTY.

ANOTHER WARMUP IS SLATED FOR THIS WEEKEND AS THE UPPER LEVEL RIDGE
OFF THE BAJA COAST FLEXES ITS MUSCLE. TEMPERATURES WILL REBOUND TO
SLIGHTLY ABOVE NORMAL SUNDAY....BUT THEY WILL NOT STAY ABOVE NORMAL
FOR TOO LONG. THE MODELS BRING ANOTHER UPPER LEVEL TROUGH IN FROM
THE EASTERN PACIFIC EARLY NEXT WEEK. THAT MEANS THE ONSHORE FLOW
WILL STRENGTHEN AGAIN AND VALLEY RESIDENTS WILL EXPERIENCE ANOTHER
REFRESHING INVASION OF MARINE AIR DURING THE TUE-WED PERIOD.
GUSTY WINDS WILL ALSO RETURN TO THE WEST SIDE OF THE SJ VLY AND
THE KERN COUNTY MOUNTAINS AND DESERT. OTHERWISE...DRY WEATHER WILL
PREVAIL ACROSS THE CENTRAL CA INTERIOR THROUGH DAY 7.

&&

.PREV DISCUSSION... /ISSUED 437 AM PDT WED MAY 16 2012/

DISCUSSION...
GUSTY WINDS BELOW THE KERN MOUNTAIN PASSES HAVE SUBSIDED OVERNIGHT
AS AN UPPER LEVEL LOW CONTINUES TO PULL EAST AWAY FROM THE GREAT
BASIN AREA. A HIGH PRESSURE RIDGE WILL SLIDE INLAND ACROSS INTERIOR
CENTRAL CALIFORNIA TODAY BEHIND THE EXITING LOW...AND WILL ALLOW
HIGHS THIS AFTERNOON TO CLIMB SEVERAL DEGREES ABOVE THE NEAR-CLIMO
TEMPS OF RECENT DAYS. EXPECT TO SEE LOWER 90S IN THE VALLEY AND
LOWER FOOTHILLS ALONG WITH UPPER 90S AND EVEN AROUND 100 DEGREES
IN THE KERN COUNTY DESERT AREAS.

THIS WARMUP WILL BE SHORT LIVED AS ANOTHER APPROACHING TROUGH
CURRENTLY DIGGING SOUTHWARD FROM AROUND THE QUEEN CHARLOTTE
ISLANDS FLATTENS THE RIDGE AGAIN. THIS WILL BRING ANOTHER COOLDOWN
BEGINNING THURSDAY AS THE INCOMING TROUGH USHERS IN ANOTHER SHOT
OF COOLER MARINE AIR IN THE VALLEY AND BRINGS SYNOPTIC COOLING
ELSEWHERE. THE COOLING WILL CONTINUE INTO FRIDAY WITH TEMPERATURES
FALLING BACK TO AROUND SEASONAL AVERAGES IN NORTHWEST FLOW ON THE
BACKSIDE OF THE TROUGH. EXPECT SOME GUSTY AND LOCALLY STRONG WINDS
THURSDAY AND FRIDAY AS THE PASSING TROUGH ADDS SOME UPPER LEVEL
SUPPORT TO TIGHTENING SURFACE PRESSURE GRADIENTS.

ANOTHER WARMING TREND WILL THEN BE IN STORE INTO THE THE FIRST
PART OF NEXT WEEK AS HIGH PRESSURE REBUILDS ACROSS THE REGION. YET
ANOTHER INCOMING TROUGH WILL HOWEVER PREVENT TEMPERATURES FROM
GETTING TOO MUCH ABOVE NORMAL DURING THE PERIOD. NO SIGNIFICANT
MOISTURE IS PROGGED TO ACCOMPANY ANY OF THE PASSING SYSTEMS AND
THE FORECAST REMAINS DRY THROUGHOUT THE FORECAST PERIOD.

&&

.AVIATION...
VFR WILL PREVAIL ACROSS THE CENTRAL CA INTERIOR THRU 18Z THURSDAY.
THE EXCEPTION WILL BE A SLIGHT CHANCE OF CONVECTION ALONG THE
SOUTHERN SIERRA NEVADA CREST THIS AFTERNOON AND EARLY EVENING.

&&

.AIR QUALITY ISSUES...
ON WEDNESDAY MAY 16 2012... UNHEALTHY FOR SENSITIVE GROUPS IN
FRESNO AND SEQUOIA NATIONAL PARK AND FOREST COUNTIES.
FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

PUBLIC...DURFEE
PREVIOUS DISCUSSION...JEB
AVN/FW...MOLINA
SYNOPSIS...MENDENHALL

WEATHER.GOV/HANFORD

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 8:46 PM PDTSpecial Weather StatementHNX6 hr

Nearby

Wind Advisories in California, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.